Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 28, 2018, 11:26 PM CST for Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2018, 11:26 PM CST (05:26 UTC)
- Expired
- Mar 1, 2018, 3:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 179 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 12:00 AM CST | FLASH FLOOD | 3 Wsw Bogata, TX | FM 410 NEAR AND SOUTH OF CR 1119 WAS CLOSED DUE TO FLOODING. |
| Mar 1, 12:00 AM CST | FLASH FLOOD | 7 Ene Bogata, TX | FM 909 NORTH OF COUNTY ROAD 1487 WAS CLOSED DUE TO FLOODING. |
| Mar 1, 3:05 AM CST | FLASH FLOOD | 5 Sse Harris, OK | WATER OVER ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.5
The text
As transmitted.
972
WGUS54 KSHV 010526
FFWSHV
OKC089-TXC037-387-010930-
/O.NEW.KSHV.FF.W.0028.180301T0526Z-180301T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1126 PM CST WED FEB 28 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southern McCurtain County in southeastern Oklahoma...
Northwestern Bowie County in northeastern Texas...
Red River County in northeastern Texas...
* Until 330 AM CST
* At 1126 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Clarksville, Boxelder, Bogata, Bagwell, Manchester, Detroit, Avery,
Annona, Haworth, Moon, Beaverdams, Goodlake, Woodland, Redland,
Kanawha, America, Kiomatia, Johntown, Bokhoma and Farmers Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3388 9531 3388 9528 3391 9528 3389 9527
3389 9525 3396 9523 3394 9516 3396 9515
3395 9508 3383 9480 3387 9457 3385 9448
3364 9449 3364 9445 3360 9447 3359 9443
3339 9506 3340 9510 3337 9524 3338 9531
$$
20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 10:01 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 28, 10:01 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1001 PM CST Wed Feb 28 2018
.DISCUSSION...
Areas of convection continues to develop and train NE across N TX
into SE OK/SW AR this evening, generally along an H850-700
convergence axis that has developed over these areas. Fortunately,
hourly rainfall rates have not been excessive this evening,
averaging between 0.25-0.50 inches, but rates have recently begun
to increase across Nrn Sevier and Howard Counties in SW AR, as
well as across N TX, which have begun to spread NE along and just
N of the I-30 corridor. Given the mean steering flow remaining
parallel to the convergence zone, this convection will continue to
train over the same areas over the next few hours, before finally
building more SE across the remainder of the region overnight. In
fact, recent radar trends have shown that this has begun to occur
across the DFW Metroplex, and spreading into much of the Flash
Flood Watch area after 06Z. Still looking at additional rainfall
amounts of 1-2" with isolated higher amounts in excess of 3" over
much of NE TX, SE OK, and SW AR, with QPF amounts of around 1 inch
or less closer to the I-20 corridor, tapering off farther S.
Have updated the forecast to significantly lower pops and remove
heavy rainfall wording this evening (through 06Z) across much of
E TX/extreme Srn AR/NW LA, and dropping pops this evening farther
S across Deep E TX/Ncntrl LA. However, did ramp pops up to
likely/categorical after 06Z areawide, with heavy rainfall wording
across the Watch area. Have also taken out svr wording as well, as
sfc and elevated instability remains quite meager especially as
the area where the convection is occurring was scoured out earlier
this evening due to a weak outflow bndry that has since stalled
out just N of I-20 across E TX and along the AR/LA border. Did
beef up pops Thursday morning over much of the area as areas of
-SHRA with isolated -TSRA continues even in wake of a cold pool
that should spill SE overnight. However, the rains will quickly
diminish by mid to late morning, as drier air begins to spill SE.
Also raised min temps tonight a tad especially across the Nrn zones,
more consistent with the 2M temps from the HRRR/WRF/GFS, which are
in good agreement only falling into the mid 50s.
Zone update already out...grids will be available shortly.
15
&&
.PREV DISCUSSION... /issued 629 PM CST Wed Feb 28 2018/
AVIATION...
For the ArkLaTex, VFR for all at this time, but some SCT low deck
for TXK and maybe ELD behind a TS outflow boundary and shwrs
VCNTY. The cold front will plow in overnight and early Thursday
with convection focused along boundary for a few hours affecting
terminals from 05/06Z for TXK/TYR and through about 12Z for LFK/MLU.
the most part. S/SE winds around 10KT will shift to NW10-15KT with
IFR/MVFR expected to lift during the early afternoon. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 60 68 44 65 / 100 60 10 0
MLU 60 69 44 63 / 80 80 10 0
DEQ 55 64 35 62 / 100 20 0 0
TXK 56 65 41 61 / 100 50 0 0
ELD 58 67 39 62 / 100 80 10 0
TYR 58 64 44 65 / 100 30 0 0
GGG 58 65 44 65 / 100 40 0 0
LFK 61 70 46 69 / 60 40 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ050-051-
059>061-070>073.
LA...Flash Flood Watch through Thursday morning for LAZ001>006-
012>014.
OK...Flash Flood Watch through Thursday morning for OKZ077.
TX...Flash Flood Watch through Thursday morning for TXZ096-097-
108>112-124>126-136>138-150-151.
&&
15/24Hazardous weather outlook, Feb 28, 11:28 AM CST, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1128 AM CST Wed Feb 28 2018 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-011730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Rusk-Panola- 1128 AM CST Wed Feb 28 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will be increasing across the area with locally heavy rainfall possible at times, late this afternoon through this evening. Rainfall amounts of one to three inches with isolated locally higher amounts are possible, as training precipitation will be possible. Rapid water runoff will result in flash flooding and flooding of low lying and poor drainage areas. A Flash Flood Watch remains in effect through tomorrow morning. Furthermore, there is a Slight Risk for severe storms late this afternoon through tonight as a strong upper level disturbance and its associated cold front approaches the region from the west and northwest respectively. Some storms will be capable of producing damaging wind gusts, hail and possibly isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Lingering light to moderate rainfall will be ending early on Thursday. Dry conditions will prevail into the weekend until the next period of possible wetting rains but with less widespread heavy rainfall Sunday through Monday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this evening. LAZ010-011-017>022-TXZ149-152-153-165>167-011730- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine- 1128 AM CST Wed Feb 28 2018 No hazardous weather is expected at this time. This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will be increasing across the area during the afternoon and more likely this evening. Locally moderate to heavy rainfall will be possible at times with rainfall amounts of one half to one and one half inches may occur. With the approach of an upper level system and a cold front there will be a chance of strong to possibly severe storms with the main threat damaging winds, hail and an isolated tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There will be a threat of severe storms early Thursday morning prior to daybreak with the showers and thunderstorms decreasing during the day. Dry conditions will prevail into the weekend until the next period of possible wetting rains but with less widespread heavy rainfall Sunday through Monday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this evening.
In the hours before
Local storm report, Feb 28, 10:25 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CST WED FEB 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM FLASH FLOOD VALLIANT 34.00N 95.09W
02/28/2018 MCCURTAIN OK EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A FOOT OF WATER
OVER HWY 70.
&&
20Local storm report, Feb 28, 11:08 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 PM CST WED FEB 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD BROKEN BOW 34.03N 94.74W
02/28/2018 MCCURTAIN OK LAW ENFORCEMENT
SHERIFF OFFICE REPORTS HIGH WATER ON GLOVER
GOLDEN ROAD, OLD BROKEN BOW ROAD NEAR THE
LITTLE RIVER, AND NUMEROUS ROADS IN THE
BROKEN BOW AREA.
&&
20Local storm report, Feb 28, 11:11 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 PM CST WED FEB 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD VALLIANT 34.01N 95.09W
02/28/2018 MCCURTAIN OK LAW ENFORCEMENT
SHERIFF OFFICE REPORTS HIGH WATER ON ROY
ROBERT ROAD, CLEAR CREEK ROAD, AND NUMEROUS
ROADS IN THE VALLIANT AREA.
&&
20Local storm report, Feb 28, 11:14 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 PM CST WED FEB 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 1 SE RUFE 34.11N 95.14W
02/28/2018 MCCURTAIN OK LAW ENFORCEMENT
SHERIFF OFFICE REPORTS HIGH WATER AT THE
INTERSECTION OF BEAVER DAM ROAD AND GROUSE
ROAD.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:04 AM CST | Flash Flood Warning | SHV | Bowie | 4 hr |
| Mar 1, 2:16 AM CST | Special Weather Statement | SHV | Gregg, Harrison, Panola | 44 min |
| Mar 1, 2:28 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith | 47 min |
| Mar 1, 3:26 AM CST | Areal Flood Advisory | SHV | Bowie, Red River | 3 hr |
| Mar 1, 3:34 AM CST | Special Weather Statement | SHV | Shelby | 41 min |
| Mar 1, 4:54 AM CST | Areal Flood Advisory | SHV | Bowie | 4 hr |
| Mar 1, 9:17 AM CST | River Flood Warning | SHV | Bowie, Red River | 5 days |
| Feb 28, 9:44 PM CST | Areal Flood Advisory | SHV | McCurtain | 3 hr |
| Feb 28, 9:57 PM CST | Flash Flood Warning | SHV | McCurtain | 6 hr |
| Mar 1, 3:57 AM CST | Areal Flood Advisory | SHV | McCurtain | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.